Alert archive / Washington / Flash Flood Warnings in 2015
Flash Flood Warning 7, NWS Pendleton, OR
NWS Pendleton, OR issued this flash flood warning at May 21, 2015, 8:02 PM PDT for Yakima County, Washington. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2015, 8:02 PM PDT (03:02 UTC)
- Expired
- May 21, 2015, 11:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
- Flood severity
- None
County Yakima County, WA
The radar
The Pendleton radar (KPDT), 166 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 8:03 PM PDT | HEAVY RAIN 0.96 | Yakima, WA | 0.96 INCHES OF RAIN FELL IN 34 MINUTES AT THE YAKIMA AIRPORT. |
| May 21, 8:10 PM PDT | HEAVY RAIN 1 | 3 Ese West Valley, WA | ONE INCH OF RAIN SINCE 725PM. STANDING WATER ON ROADWAYS. |
| May 21, 8:15 PM PDT | FLASH FLOOD | Selah, WA | PORTIONS OF ROUTE 823 COMPLETELY SUBMERGED IN SELAH. |
| May 21, 8:19 PM PDT | HEAVY RAIN 1 | 5 N Yakima, WA | ONE INCH OF RAIN IN LESS THAN 45 MINUTES. PEA SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 3.0 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
540
WGUS56 KPDT 220302
FFWPDT
WAC077-220600-
/O.NEW.KPDT.FF.W.0007.150522T0302Z-150522T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
802 PM PDT THU MAY 21 2015
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL YAKIMA COUNTY IN SOUTH CENTRAL WASHINGTON...
* UNTIL 1100 PM PDT
* AT 800 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
YAKIMA...SELAH...UNION GAP...WAPATO...TIETON...HARRAH...DONALD...
AHTANUM...MOXEE CITY...GLEED...WILEY CITY...FAIRVIEW-SUMACH...WEST
VALLEY...SOUTH BROADWAY...TERRACE HEIGHTS...PARKER...COWICHE...
FRUITVALE...TAMPICO AND MOXEE.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4670 12036 4640 12039 4640 12091 4674 12082
$$
MMURPHY5 follow-up statements
790
WGUS76 KPDT 220347
FFSPDT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
847 PM PDT THU MAY 21 2015
WAC077-220600-
/O.CON.KPDT.FF.W.0007.000000T0000Z-150522T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAKIMA WA-
847 PM PDT THU MAY 21 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM PDT FOR
CENTRAL YAKIMA COUNTY...
AT 841 PM PDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THAT HEAVY RAIN WAS FALLING OVER THE AREA. ONE TO ONE AND A HALF
INCHS OF RAIN HAS ALREADY FALLEN. THE YAKIMA AIRPORT REPORTED 1.02
INCHES OF RAIN IN THE PAST 50 MINUTES. PONDING OF WATER IN LOW LYING
AREAS IS ALREADY OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
YAKIMA...SELAH...UNION GAP...WAPATO...TIETON...HARRAH...DONALD...
AHTANUM...GLEED...WILEY CITY...FAIRVIEW-SUMACH...WEST VALLEY...SOUTH
BROADWAY...TERRACE HEIGHTS...PARKER...COWICHE...FRUITVALE AND
TAMPICO.
ADDITIONAL RAINFALL AMOUNTS OF UP TO A HALF AN INCH ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4670 12039 4659 12044 4650 12040 4645 12039
4640 12051 4640 12091 4674 12082
$$
MURPHY774
WGUS76 KPDT 220423
FFSPDT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
923 PM PDT THU MAY 21 2015
WAC077-220600-
/O.CON.KPDT.FF.W.0007.000000T0000Z-150522T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAKIMA WA-
923 PM PDT THU MAY 21 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM PDT FOR
CENTRAL YAKIMA COUNTY...
AT 915 PM PDT...TRAINED SPOTTERS AND LOCAL MEDIA REPORTED FLASH
FLOODING OCCURRING IN YAKIMA AND SELAH. ONE TO TWO INCHES OF RAIN
HAS ALREADY FALLEN. FLASH FLOODING IS ALREADY OCCURRING...WITH SOME
ROADS NEARLY IMPASSABLE. OCCASIONAL SHOWERS WILL CONTINUE WITH UP TO
A HALF INCH ADDITIONAL RAINFALL POSSIBLE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
YAKIMA...SELAH...UNION GAP...WAPATO...TIETON...HARRAH...DONALD...
AHTANUM...GLEED...WILEY CITY...FAIRVIEW-SUMACH...WEST VALLEY...SOUTH
BROADWAY...TERRACE HEIGHTS...PARKER...COWICHE...FRUITVALE AND
TAMPICO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4670 12039 4659 12044 4650 12040 4645 12039
4640 12051 4640 12091 4674 12082
$$
MURPHY345
WGUS76 KPDT 220457
FFSPDT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
957 PM PDT THU MAY 21 2015
WAC077-220600-
/O.CON.KPDT.FF.W.0007.000000T0000Z-150522T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAKIMA WA-
957 PM PDT THU MAY 21 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM PDT FOR
CENTRAL YAKIMA COUNTY...
AT 949 PM PDT...THE MEDIA AND TRAINED SPOTTERS HAVE REPORTED THAT
FLASH FLOODING IS ALREADY OCCURRING. ONE TO TWO INCHES OF RAIN HAS
BEEN REPORTED IN SEVERAL LOCATIONS NEAR YAKIMA. THE MEDIA REPORTED
PORTIONS OF ROUTE 823 ARE COMPLETELY SUBMERGED IN SELAH. OCCASIONAL
SHOWERS WILL CONTINUE WITH UP TO A HALF INCH ADDITIONAL RAINFALL
POSSIBLE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
YAKIMA...SELAH...UNION GAP...WAPATO...TIETON...HARRAH...DONALD...
AHTANUM...GLEED...WILEY CITY...FAIRVIEW-SUMACH...WEST VALLEY...SOUTH
BROADWAY...TERRACE HEIGHTS...PARKER...COWICHE...FRUITVALE AND
TAMPICO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4670 12039 4659 12044 4650 12040 4645 12039
4640 12051 4640 12091 4674 12082
$$
DC536
WGUS76 KPDT 220523
FFSPDT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1023 PM PDT THU MAY 21 2015
WAC077-220600-
/O.CON.KPDT.FF.W.0007.000000T0000Z-150522T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAKIMA WA-
1023 PM PDT THU MAY 21 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM PDT FOR
CENTRAL YAKIMA COUNTY...
AT 1022 PM PDT...THE MEDIA AND TRAINED SPOTTERS HAVE REPORTED THAT
FLASH FLOODING IS ALREADY OCCURRING. ONE TO TWO INCHES OF RAIN HAS
BEEN REPORTED IN SEVERAL LOCATIONS NEAR YAKIMA. THE MEDIA REPORTED
PORTIONS OF ROUTE 823 ARE COMPLETELY SUBMERGED IN SELAH. OCCASIONAL
SHOWERS WILL CONTINUE WITH UP TO A TENTH INCH ADDITIONAL RAINFALL
POSSIBLE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
YAKIMA...SELAH...UNION GAP...WAPATO...TIETON...HARRAH...DONALD...
AHTANUM...GLEED...WILEY CITY...FAIRVIEW-SUMACH...WEST VALLEY...SOUTH
BROADWAY...TERRACE HEIGHTS...PARKER...COWICHE...FRUITVALE AND
TAMPICO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4670 12039 4659 12044 4650 12040 4645 12039
4640 12051 4640 12091 4674 12082
$$
DC474
WGUS76 KPDT 220551
FFSPDT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1051 PM PDT THU MAY 21 2015
WAC077-220600-
/O.EXP.KPDT.FF.W.0007.000000T0000Z-150522T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAKIMA WA-
1051 PM PDT THU MAY 21 2015
...THE FLASH FLOOD WARNING FOR CENTRAL YAKIMA COUNTY WILL EXPIRE AT
1100 PM PDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. OCCASIONAL SHOWERS MAY OCCUR.
LAT...LON 4670 12039 4659 12044 4650 12040 4645 12039
4640 12051 4640 12091 4674 12082
$$
DCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this flash flood warning went out at May 21, 2:20 PM PDT, 5 hours 42 minutes earlier.
Area forecast discussion, May 21, 2:20 PM PDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
220 PM PDT THU MAY 21 2015
.SHORT TERM...TONIGHT THROUGH SUNDAY. BUSY SHIFT TODAY AS WE FOCUS
ON THE FLASH FLOOD POTENTIAL OVER THE NEXT 24 HOURS AS WELL AS THE
HOLIDAY WEEKEND FORECAST. SCATTERED THUNDERSTORMS HAVE DEVELOPED
OVER NORTHEAST OREGON AND SOUTHEAST WASHINGTON. CONVECTION IS A
LITTLE FARTHER NORTH TODAY COMPARED TO YESTERDAY...AND RAINFALL
RATES NEAR 0.5 INCH PER HOUR HAVE ALREADY BEEN OBSERVED. THE FLASH
FLOOD WATCH WAS EXTENDED TO INCLUDE THE NORTHWEST BLUE MOUNTAINS OF
WASHINGTON. THE MAIN UPPER LOW OFF THE SOUTHERN CALIFORNIA COAST
WILL MOVE INLAND TONIGHT AND WILL APPROACH THE FOUR CORNERS REGION
LATE FRIDAY. MOST OF THE SHOWERS AND THUNDERSTORMS ON FRIDAY WILL
BE OVER THE EASTERN PORTION OF THE JOHN DAY-OCHOCO HIGHLANDS AND
FROM THE BLUE MOUNTAINS EAST TO THE IDAHO BORDER. THE FLASH FLOOD
WATCH FOR THE EAST SLOPES OF THE OR CASCADES WILL END TONIGHT AS A
WESTERLY FLOW ALOFT STABILIZES THE AIR MASS IN THIS AREA ON FRIDAY.
HOWEVER...AN UPPER LOW OFF THE WASHINGTON COAST MAY ALLOW SHOWERS
AND THUNDERSTORMS TO DEVELOP ALONG THE EAST SLOPES OF THE WA
CASCADES...AND EASTERLY WINDS ALOFT AND A WEAK STEERING FLOW MAY
RESULT IN SLOW MOVING THUNDERSTORMS NORTH OF MT. ADAMS. THIS WILL
NEED TO BE MONITORED BY FUTURE SHIFTS TO DETERMINE IF A WATCH IS
NEEDED. THE LATEST GFS SEEMS TOO STRONG WITH THIS UPSTREAM LOW AS
IT TRACKS ACROSS WA/OR ON SATURDAY COMPARED TO THE NAM AND ECWMF.
THIS HAS A STRONG INFLUENCE ON THE FORECAST FOR THE HOLIDAY WEEKEND.
WILL CONSIDER THE GFS AS AN OUTLIER WITH THE STRONGER LOW AND MORE
BULLISH QPF...SO WILL KEEP POPS IN THE 20-40 PERCENT RANGE AND LIGHT
QPF AMOUNTS. ON SUNDAY...THE NEXT UPPER LOW OVER VANCOUVER ISLAND
WILL BRING A CHANCE OF SHOWERS TO THE NORTHERN ZONES BUT DRIER
CONDITIONS TO THE SOUTH. WISTER
.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. UNSETTLED WEATHER WITH
A CHANCE OF SHOWERS FOR MUCH OF THE AREA WILL CONTINUE THROUGH THE
EXTENDED PERIOD AS ANOTHER UPPER LEVEL LOW MOVES SOUTH FROM CANADA
OVER THE AREA SUNDAY AND MONDAY. THE GFS MODEL KEEPS THE LOW OVER
THE AREA THE ENTIRE PERIOD...WHILE THE ECMWF KICKS THE LOW EAST BY
LATE TUESDAY AND WEDNESDAY. THUS WILL LITTLE CONFIDENCE...I HAVE
KEPT SOME SLIGHT CHANCE OF SHOWER AND AFTERNOON THUNDERSTORMS
THROUGH THURSDAY...MAINLY OVER THE MOUNTAINS. TEMPERATURES WILL BE
SLIGHT WARMER THAN NORMAL.
&&
.AVIATION...00Z TAFS. GENERALLY VFR CONDITIONS WILL PREVAIL OVER
THE NEXT 24 HOURS. MOIST UNSTABLE AIRMASS REMAINS OVER THE AREA WITH
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH 04Z WITH MVFR CONDITIONS
AND GUSTY WINDS POSSIBLE NEAR THE THUNDERSTORMS. CONFIDENCE TO PUT
THUNDERSTORMS IN SPECIFIC LOCATIONS IS LOW. SHOWERS WILL CONTINUE
OVERNIGHT WITH ADDITIONAL THUNDERSTORMS EXPECTED AGAIN FRIDAY AFTER
20Z. 93
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 57 75 53 72 / 50 50 50 60
ALW 56 78 56 74 / 50 50 50 50
PSC 60 83 59 80 / 40 50 50 30
YKM 59 78 58 78 / 40 70 40 40
HRI 59 81 59 78 / 30 50 50 40
ELN 56 76 54 75 / 40 70 40 40
RDM 51 68 42 66 / 70 50 20 30
LGD 52 69 54 67 / 50 80 50 50
GCD 48 69 51 66 / 70 80 60 40
DLS 59 76 57 72 / 50 40 20 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR ORZ049-050-502-503-
505-506.
FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING FOR ORZ509.
WA...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR WAZ030.
&&
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
85/93/93In the hours before
Local storm report, May 21, 5:34 PM PDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
534 PM PDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HEAVY RAIN 1 SSW SNOWDEN 45.82N 121.36W
05/21/2015 M0.32 INCH KLICKITAT WA TRAINED SPOTTER
BRIEF HEAVY RAINFALL OF 0.32 INCHES FELL IN 15 MINUTES.
&&
SBIEDALocal storm report, May 21, 5:39 PM PDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
539 PM PDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HEAVY RAIN 1 SSW SNOWDEN 45.82N 121.36W
05/21/2015 M0.32 INCH KLICKITAT WA TRAINED SPOTTER
0.32 INCHES IN 15 MINUTES.
&&
JASSpecial weather statement, May 21, 6:03 PM PDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
603 PM PDT THU MAY 21 2015
ORZ503-220200-
SOUTHERN BLUE MOUNTAINS OF OREGON OR-
603 PM PDT THU MAY 21 2015
...SPECIAL WEATHER STATEMENT...
AT 602 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
STARKEY...OR 15 MILES SOUTHWEST OF LA GRANDE...MOVING NORTHWEST AT 10
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STARKEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4513 11834 4521 11869 4543 11852 4539 11842
4530 11842 4530 11826 4523 11824
TIME...MOT...LOC 0102Z 127DEG 9KT 4523 11838
MURPHYLocal storm report, May 21, 7:01 PM PDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
701 PM PDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HEAVY RAIN 2 NNE STARKEY 45.25N 118.41W
05/21/2015 M0.78 INCH UNION OR TRAINED SPOTTER
0.78 INCHES OF RAIN SINCE 530PM.
&&
JASSpecial weather statement, May 21, 7:32 PM PDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 732 PM PDT THU MAY 21 2015 WAZ027-520-220315- YAKIMA VALLEY WA-EAST SLOPES OF THE WASHINGTON CASCADES WA- 732 PM PDT THU MAY 21 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL YAKIMA COUNTY UNTIL 815 PM PDT... AT 732 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER PARKER...OR NEAR YAKIMA...MOVING WEST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... YAKIMA...SELAH...UNION GAP...WAPATO...TIETON...HARRAH...DONALD... AHTANUM...MOXEE CITY...GLEED...WILEY CITY...FAIRVIEW-SUMACH...WEST VALLEY...SOUTH BROADWAY...TERRACE HEIGHTS...PARKER...COWICHE... FRUITVALE...TAMPICO AND MOXEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4670 12035 4640 12039 4640 12096 4674 12086 TIME...MOT...LOC 0232Z 090DEG 16KT 4652 12047 MMURPHY
Local storm report, May 21, 7:42 PM PDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
742 PM PDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HEAVY RAIN UNION GAP 46.56N 120.49W
05/21/2015 M0.48 INCH YAKIMA WA PUBLIC
0.48 INCHES OF RAIN IN 20 MINUTES.
&&
JASThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 5:02 PM PDT | Flash Flood Warning | PDT | Klickitat | 3 hr |
| May 21, 5:10 PM PDT | Flash Flood Warning | PDT | Kittitas | 3 hr |
| May 21, 6:18 PM PDT | Flash Flood Warning | PDT | Yakima | 3 hr |
| May 21, 7:32 PM PDT | Special Weather Statement | PDT | Yakima | 43 min |
| May 21, 7:53 PM PDT | Severe Thunderstorm Warning | PDT | Yakima | 37 min |
| May 22, 12:30 PM PDT | Areal Flood Advisory | PDT | Columbia, Walla Walla | 3 hr |
| May 22, 1:53 PM PDT | Areal Flood Advisory | PDT | Kittitas | 3 hr |
| May 22, 3:29 PM PDT | Special Weather Statement | PDT | Walla Walla | 46 min |
Nearby
Flash Flood Warnings in Washington, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.